Jump to content
CrazyBoards.org

gb84

Does your Dr. rotate your benzos?

Recommended Posts

I was told in the hospital by the nurse that benzos aren't prescribed for more than three months to anyone just starting on them.  And then they have to have a good reason to keep someone on them longer than that.  I guess it has to do with how addictive they are. 

I was also told that they should be rotated every three months just to stay effective. 

I know I am dependent on Klonopin, I've been on it for ten years.  It really doesn't work for anxiety anymore.  It just makes me depressed and sometimes more anxious.  What would you recommend switching to and how often do you switch, if at all? 

Share this post


Link to post
Share on other sites

Benzos have cross tolerance between themselves so I would guess no.

Share this post


Link to post
Share on other sites
Posted (edited)
1 hour ago, gb84 said:

  I know I am dependent on Klonopin, I've been on it for ten years.  It really doesn't work for anxiety anymore.  It just makes me depressed and sometimes more anxious.  What would you recommend switching to and how often do you switch, if at all? 

If your Klonopin is not working any longer at the current dose, chances are you've developed a tolerance to that dose.....

Unfortunately, as notloki said, switching benzos probably would not work.........The only thing most likely to work would be for your doc to raise your Klonopin dosage a bit......It looks like you are taking a pretty low dose right now, but some docs can be conservative when it comes to benzos.

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites

My Dr raised my dosage to 1mg twice a day, but the AM dose makes me flat and depressed.  Plus I feel more anxiety on the higher dosage for whatever reason.  When I was in the hospital they lowered the AM dosage. 

Share this post


Link to post
Share on other sites
2 minutes ago, gb84 said:

 When I was in the hospital they lowered the AM dosage. 

Did that help at all?

Share this post


Link to post
Share on other sites

Yeah, I'm much more productive now and feel less depressed.  But by the end of the day I am really anxious and the PM dose isn't helping much anymore.  Gabapentin does help, but not the way Klonopin did before I got used to it.  

I just thought switching to another benzo that isn't so depressing might give me some relief.  But if as @notloki said, they all work the same, I guess I'm kinda stuck. 

Share this post


Link to post
Share on other sites

Only the tolerance follows not side effects unrelated to tolerance. I've never heard of rotating benzos. Given they are cross tolerant with tolerance and dependence I don't see why. Nurses are not qualified to give you advice like this, get advice on this from your doctor. Nurses, except some specialties, can not write a script.

Share this post


Link to post
Share on other sites

I've done it before...but more for the differences in onset/duration time 

Share this post


Link to post
Share on other sites

@gb84, I have had the same issues with being depressed from Klonopin. I have had good luck from Valium reducing my anxiety without any issues with depression.

Share this post


Link to post
Share on other sites
Posted (edited)

@notloki it was a nurse practioner, but yeah she wasn't a doctor...she just mentioned that they weren't prescribed for more than three months anymore...outside of the hospital they probably are...hell I've been on Klonopin for 10 years, so that dispels that statement :)

@mikl_pls  thanks, I was going to ask to try that or Ativan, idk I guess I will just try what my Dr. recommends... 

Thanks for all the replies.. 

 

 

Edited by gb84

Share this post


Link to post
Share on other sites
1 hour ago, gb84 said:

thanks, I was going to ask to try that or Ativan, idk I guess I will just try what my Dr. recommends...

It really depends on whether you want to take a benzo just as needed for when you have a panic attack (in which case Ativan would probably be better) or if you want to take a benzo around the clock to prevent a panic attack from happening in the first place (in which case Valium would probably be better).

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×